From Essex, England:
My 13 year old son has not been himself for the last two years. He was rushed to the hospital two years ago and had his appendix removed, only to find the histology was fine. Since then, he has suffered with constant severe headaches. He has been put on Sonamigran* tablets and, as soon as he comes off them, he is terrible. He drinks constantly, urinates often, and has lost his appetite. I have not known him to finish a meal in the last two years. I am concerned that someone of his age should rely on tablets constantly to survive and would like an explanation to his lethargic and apathetic nature, when he used to be so sporty and full of life.
*We believe the writer is referring to Zonegran, which is used for migraines and pain.
From your question, it is clear that your son has not been diagnosed with type 1 diabetes and I am confident that he doesn't have this since his symptoms have been going on for a long time. However, it is extremely difficult to speculate what the diagnosis should be, except that you should discuss your son's problems with your general practitioner and, in particular, determine whether he requires a referral to a neurologist about his headaches.
Original posting 16 Jun 2004
Posted to Aches and Pains
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.